Point derivations for Lipschitz functions andClarke's generalized derivative

Volume 24 / 1997

Vladimir Demyanov, Diethard Pallaschke Applicationes Mathematicae 24 (1997), 465-474 DOI: 10.4064/am-24-4-465-474

Abstract

Clarke's generalized derivative $f^0(x,v)$ is studied as a function on the Banach algebra Lip(X,d) of bounded Lipschitz functions f defined on an open subset X of a normed vector space E. For fixed $x\in X$ and fixed $v\in E$ the function $f^0(x,v)$ is continuous and sublinear in $f\in Lip(X,d)$. It is shown that all linear functionals in the support set of this continuous sublinear function satisfy Leibniz's product rule and are thus point derivations. A characterization of the support set in terms of point derivations is given.

Authors

  • Vladimir Demyanov
  • Diethard Pallaschke

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image